Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suggest treatment for pigmentation of lips

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
my bottom lip has turned black and has a burning sensation
Posted Sat, 22 Feb 2014 in Skin Hair and Nails
 
 
Answered by Dr. Geetika Paul 48 minutes later
Brief Answer: Pigmentation lips, need to find the cause Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. From the description that you have provided, it looks like you have developed some allergic reaction over the lips. I would like to have a look at the exact skin lesions before coming to a diagnosis. Please click some close up pictures of the exact skin lesions and upload them here on this page. You can also mail them at YYYY@YYYY with heading as ref to Dr Geetika Paul. Also please tell since when have you developed this pigmentation over lips? Was it sudden in onset or did it appear slowly? Any intake of any drugs prior to onset of the pigmentation? Did you take any pain killers, antibiotics or any other drugs? Any other lesions over body? What all are you applying over the lips? I am sure I will be able to help you more once you provide me the pictures and the above details. Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for pigmentation of lips 14 hours later
developed in october 2013...came on suddenly...i take gout medication (alluphorinol..colcichine)...type 2 diabetes medication(janumet)ibrophrofen for pain..no lesions on body only bottom lip..neosporin ointment...
 
 
Answered by Dr. Geetika Paul 4 hours later
Brief Answer: To find cause of fixed drug eruption Detailed Answer: Hi again I have seen the attached picture. You have developed a lesion of fixed drug eruption over the lip. Now this is basically a type of allergic reaction to a drug. Such drug eruptions tend to develop in the form of development of bluish black round to oval lesions anywhere over the body. Such lesions are quite common over the lips and the genitals. You are already on allopurinol and colchicine. Now any of these drugs can be an offending agent for such a type of drug reaction. You should try and recall which agent did you take prior to the development of this drug reaction for the first time. Or did you take any other pain killer ,medicine for an upset abdomen or any antibiotic. How often do you take the pain killer ibuprofen? Does the burning sensation tend to increase after intake of the pain killer each time? Also I would like to know if you get recurrent episodes of burning sensation and redness over the black discolored area? If you are getting recurrent episodes of burning sensation over the lip, then this suggests that you are continuing to take the offending agent which is leading to recurrent drug reactions. Do you have any similar discoloration or burning inside the mouth over the tongue or cheeks as well? I am sure I will be able to help you more once you provide me the above details. Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for pigmentation of lips 7 hours later
no further discolouration in or out mouth.....i do get further burning sensation when eating spicy foods..do i stop taking my diabetes medicatio(janumet)..to see if it stops...
 
 
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Finding the cause of fixed drug eruption Detailed Answer: Hi again I would rather recommend you to avoid taking ibuprofen which is the most common cause of such a drug reaction.Janumet is not commonly associated with such a drug reaction. In fixed drug eruption, every time you take the offending drug, there is redness and burning sensation in the previous healed lesions of the reaction. So avoid taking the pain killers as off now. Apply cortisone cream once a day over the area for two to three days. Even if inspite of avoiding pain killers, you again tend to develop a similar lesion, then you might have to see a dermatologist and get yourself tested to rule out allergy to either allopurinol or colchicine. Dr Geetika Paul
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor